Alert archive / Ohio / River Flood Watches in 2011

River Flood Watch 52, NWS Northern Indiana

December 6, 2011Allen County, Paulding County, Putnam County, Ohio

NWS Northern Indiana issued this river flood watch at Dec 6, 2011, 3:44 PM EST for Allen County, Paulding County, Putnam County, Ohio. It took effect at Dec 6, 2011, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 6, 2011, 3:44 PM EST (20:44 UTC)
In effect from
Dec 6, 2011, 10:00 PM EST
Expired
Dec 6, 2011, 5:48 PM EST
In force
Issued by
NWS Northern Indiana
Flood severity
None

Counties Allen County, OH, Paulding County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 127 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Auglaize River at Ft. Jennings (FTJO1). The gauge peaked at 13.63 ft at Dec 7, 2011, 9:00 AM EST.

actionminormoderate1012141612/0612/07
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04186500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Dec 6, 3:04 PM EST, 40 minutes earlier.

Area forecast discussion, Dec 6, 3:04 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
304 PM EST TUE DEC 6 2011

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/

LONG WAVE TROUGH WILL CONTINUE TO SHIFT SLOWLY EAST THROUGH THE
PERIOD...BRINGING SLOWLY IMPROVING CONDITIONS...AT LEAST FOR SHORT
TIME.

EXTENSIVE CLOUD COVER WILL CONTINUE TO STREAM NE ACROSS SE HALF OR
SO OF THE AREA MUCH OF THE NIGHT. NW AREAS WILL BEGIN TO SEE SOME
CLEARING LATER TONIGHT IN THE WAKE OF THE LAST WEAK IMPULSE
CURRENTLY MOVING UP THROUGH ILLINOIS. RADAR RETURNS RATHER
UNIMPRESSIVE AND COVERAGE OF LGT PRECIP ON SFC OBS HAS BEEN SLOWLY
DIMINISHING AS WAVE CONTINUES TO SHEAR OUT. HAVE OPTED FOR PRE 1ST
PERIOD TO HANDLE LOW END CHC OF LGT SNOW SHOWERS NW AND FLURRIES SE
WITH CONTINUED FLURRIES INTO THE EVENING HOURS SE. FLOW BRIEFLY
BECOMES NW AND WEST WITH MARGINAL DELTA T VALUES TO GIVE AT LEAST A
CHANCE FOR SOME FLURRIES ACROSS FAR NW SECTIONS OF THE AREA. BIGGEST
INFLUENCE WILL BE A CONTINUATION OF CLOUD COVER ACROSS THESE AREAS.

NO SIG CHANGES ON WEDS WITH AREA BETWEEN SYSTEMS AND PARTLY TO
MOSTLY SUNNY SKIES IN STORE FOR MOST LOCATIONS. HAVE KEPT INCREASED
CLOUD COVER ACROSS FIRST FEW LWR MI COUNTIES WITH CONTINUED WEST
FLOW ACROSS THE LAKE. HOWEVER...MAY BE OVERDONE WITH DECREASING MSTR
PROFILE AND LOWERING DELTA T VALUES. NEXT WAVE WILL BE DROPPING INTO
THE WESTERN GREAT LAKES BY LATER WEDS NGT. LITTLE OVERALL SYNOPTIC
AFFECT EXPECTED WITH THIS FEATURE EXCEPT FOR INCREASED CLOUD COVER.
LAKE EFFECT MAY BECOME A CONCERN BUT BEST WINDOW...IF ANY...LOOKS TO
BE INTO THE LONG TERM PERIOD GIVEN COMBINATION OF LIMITED MSTR...LOW
EQUILIBRIUM LEVELS AND SLIGHTLY DELAYED ARRIVAL PER 12Z MODEL TREND.
WILL KEEP SLGT CHC OF LIGHT SNOW SHOWERS ACROSS PORTIONS OF LWR
MICHIGAN AND DEFER TO NEXT SHIFT TO EVALUATE MODELS TRENDS FOR
POSSIBLE REMOVAL.

AS FOR TEMPS...LOWERED OVERNIGHT LOWS A BIT TONIGHT AND WEDS
NGT...USING BIAS CORRECTED MOS GUIDANCE WHICH APPEARS TO BE DOING
DECENT OF LATE FOR LOWS. HIGHS ON WEDS LOOK REASONABLE WITH
INCREASING SUNSHINE AND COLDEST AIR TRANSLATING EAST.

&&

.LONG TERM... / THURSDAY THROUGH TUESDAY /

PROGRESSIVE NORTHERN STREAM EXPECTED THIS PERIOD WITH THE PRIMARY
FOCUS BEING ON THE PROSPECTS FOR A LIGHT ACCUMULATING SNOWFALL
THURSDAY NIGHT INTO FRIDAY MORNING.

WEAK CAA BEHIND A LOW AMPLITUDE NRN GREAT LAKES SHORTWAVE AND
ATTENDANT SFC TROUGH MAY SET THE STAGE FOR A FEW LAKE EFFECT
FLURRIES/SNOW SHOWERS ACROSS SW LOWER MI ON THURSDAY. LIMITED
MOISTURE...UNFAVORABLE WESTERLY LOW LVL TRAJECTORIES...AND MARGINAL
THERMODYNAMIC PARAMETERS CONTINUE TO SUPPORT LOWER CHC POPS AND
LITTLE TO NO ACCUMULATION. DRY/COLD WITH INCREASING MID/HIGH LVL
CLOUDS ELSEWHERE THURSDAY.

MODELS ALL AGREE ON DEVELOPING A TIGHTENING LOW/MID LVL BAROCLINIC
ZONE IN ADVANCE OF AN APPROACHING CLIPPER-LIKE SHORTWAVE TROUGH
THURSDAY NIGHT INTO FRIDAY MORNING. THE RESULTING MID LVL
FRONTOGENESIS AND FRONTAL SCALE CIRCULATION WILL LIKELY GET A BOOST
FROM INCREASING BROAD LARGE SCALE ASCENT AHEAD OF THE APPROACHING
POS PV ANOMALY AND RIGHT ENTRANCE UPPER JET SUPPORT. THIS SHOULD
RESULT IN A DEVELOPING BAND OF LGT/MOD SNOW SOMEWHERE ACROSS THE SRN
GREAT LAKES DURING THIS TIME. HOWEVER...THIS BAND WILL LIKELY BE
VERY NARROW GIVEN LIMITED MOISTURE WITH CURRENT THINKING BEING
AMOUNTS RANGING FROM LESS THAN AN INCH SOUTH TO AS MUCH AS AN INCH
OR TWO IN THE NORTH. MODELS TEND TO BE TOO AGGRESSIVE WITH QPF IN
THESE CASES...SO HALVED QPF FROM THE MODEL CONSENSUS AND USED A 15:1
RATIO AS BUFKIT SOUNDINGS INDICATING A RELATIVELY DEEP/MOIST DGZ
(150 MB) COLLOCATED WITH MAX OMEGA...AND LIGHT WINDS/COLD PROFILE
BELOW IT. BUMPED UP POPS A LITTLE...ESPECIALLY NW...BUT REMAINED
SOMEWHAT CONSERVATIVE GIVEN DIFFERENCES IN PLACEMENT/TIMING FROM
MODELS.

EXPECT A BRIEF SHOT OF MODIFIED ARCTIC AIR FRIDAY INTO SATURDAY AS
THE TROUGH AXIS SWINGS THROUGH. THERE DOES APPEAR TO BE A BRIEF
WINDOW FOR LE SNOW SHOWERS IN FAR NW INDIANA AND SW LOWER MICHIGAN
FRIDAY AFTN/NIGHT AS THERMODYNAMIC PROFILES APPEAR FAVORABLE FOR A
LAKE RESPONSE. HOWEVER...WITH MODEL RH PROGS VERY DRY ABOVE 850 HPA
AND EXPECTED LIMITED PARCEL RESIDENCE TIME PER WNW MEAN BOUNDARY
LAYER FLOW DO NOT EXPECT MUCH IN THE WAY OF ACCUMS AND RETAINED ONLY
LOWER CHC POPS. THE TROUGH LIFTS OUT SUNDAY INTO EARLY NEXT WEEK
WITH WARMER/FLATTER QUASI-ZONAL FLOW TAKING HOLD ON THE REGION.

&&

.AVIATION...
18Z TAFS.
VFR CONDITIONS HAVE SETTLED INTO KSBN IN AREA OF LIMITED CLEARING
AHEAD OF NEXT IMPULSE MOVING TOWARDS THE AREA FROM THE SW. RADAR
TRENDS AND SFC OBS SUGGEST THAT AT LEAST SOME FLURRIES OR LGT SNOW
WILL ARRIVE AFTER 20Z. UPSTREAM OBS DO SHOW SOME VBSYS INTO MVFR
RANGE AS WELL AS WIDESPREAD MVFR CIGS THROUGH EARLY EVENING. AT
KFWA...NOT OVERLY CONFIDENT OF ANY PRECIP OCCURRING...BUT MVFR
CIGS SHOULD HOLD INTO THIS EVENING. ONCE WAVE MOVES BY CONDITIONS
SHOULD IMPROVE AT BOTH SITES WITH VFR CONDITIONS ANTICIPATED ON
WEDNESDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...FISHER
Hazardous weather outlook, Dec 6, 5:11 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EST TUE DEC 6 2011

INZ003>005-MIZ077>079-071015-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
511 AM EST TUE DEC 6 2011 /411 AM CST TUE DEC 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY.

LAKE EFFECT SNOW SHOWERS MAY CONTINUE INTO FRIDAY NIGHT. ONLY
MINOR ACCUMULATIONS ARE EXPECTED AT THIS TIME...MAINLY ACROSS
FAR SOUTHWEST LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-071015-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EST TUE DEC 6 2011 /411 AM CST TUE DEC 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE MAUMEE AND WABASH
BASINS CONTINUES. PLEASE REFERENCE RIVER FLOOD PRODUCTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY... ESPECIALLY NORTH OF ROUTE 6.

FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE MAUMEE AND WABASH
BASINS THROUGH MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY REPORTS OF
FLOODING WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-071015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
511 AM EST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH MUCH OF
THIS PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 9:41 PM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke4 days
Dec 6, 11:03 AM ESTRiver Flood WarningIWXAdams, Wells58 hr
Dec 5, 9:58 PM ESTRiver Flood WatchIWXHenry37 hr
Dec 6, 2:56 AM ESTRiver Flood WatchIWXPutnam8 hr
Dec 6, 11:03 AM ESTRiver Flood WarningIWXPutnam52 hr
Dec 6, 5:49 PM ESTRiver Flood WarningIWXAllen, Paulding, Putnam38 hr

Nearby

River Flood Watches in Ohio, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.